MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED; SURGICAL INSTRUMENT FOR SPINE

MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED; SURGICAL INSTRUMENT FOR SPINE
Catalog Number 03.51.10.0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 23 april 2019: lot 1850164: (b)(4) items manufactured and released on 13-apr-2018.No anomalies found related to the problem.To date, no similar event has been reported on this lot.Additional instrument involved: mis pedicle screw 03.51.10.0240 ø6 mm cannulated tapered tap undersized, lot 1852519: (b)(4) items manufactured and released on 20-sep-2018.No anomalies found related to the problem.To date, no similar event has been reported on this lot.Visual inspection performed by r&d (b)(4): the threaded tips of the instruments is broken for both the references and lots.The event can be occurred due to wrong manoeuvre (e.G.High leverage applied during bone tapping, or change of direction of the hole during bone tapping) or wrong maintenance (e.G.Storage and shipping).The issue was not detected during the surgery; it was observed after sterilization and shipment from hospital to the branch.The bone tap, due to this damage, is no more functional (it cannot create the trajectory for screw insertion as required, according pedicle screw profile).Bone tap is a standard instrument for pedicle screw placement.The design and dimensions are driven by dimensions of the relevant screw.The material is stainless steel (aisi 431 or aisi 630) which is a standard material for such application.
 
Event or Problem Description
Tip breakage of two cannulated tapered taps undersized when the surgeon was tapping at l4/5.The patient bone was hard.The tips remained in the patient but deep enough, the pedicle screws were inserted with no problem of impingement.30 minutes of delay.

Brand Name
MIS PEDICLE SCREW Ø6 MM CANNULATED TAPERED TAP UNDERSIZED
Common Device Name
SURGICAL INSTRUMENT FOR SPINE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8555119
Report Number3005180920-2019-00314
Device Sequence Number11172537
Product Code LXH
UDI-Device Identifier07630971230934
UDI-Public07630971230934
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.51.10.0240
Device Lot Number1850164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;